Skip to content
My WebMD Sign In, Sign Up
Forever pain
avatar
An_250969 posted:
I'm now 66 and have had most of the above afflictions since about age 35. I did the oxycontin and oxycodone for over 10 years. My max was 80mg. per day and I was at the stage where I was truly hooked and they weren't helping with pain anymore. I then knew I had to quit so I cold-turkied it. Docs don't recommend this due to possible heart attack etc. Nevertheless I just went for it and the Hell I experienced for the first month was unbelievable. It took 3 months before I was almost normal.
There is nothing else that can relieve this, and I hate it.
I've been clean for 2 years and am training myself by self hypnotherapy. I need to block the pain. Some days I grab my cane and walk. I may only go for up to a block before I stop in silent tears but I keep on, until I've gone for 30 min., then head back. OMG. But later, my body is so thankful I'm home, the pain subsides a bit.
I need to take off the weight I've put on because I felt I couldn't exercise, it hurt so badly. I guess I fight pain with pain. I knead my arms and legs and shoulders. I do get cortisone shots in my knee and shoulders every 6 mo. Forget what people say, None of us are making it out of here, so do what we have to so we can try to enjoy our lives.
You can't tell me there isn't some kind of painkiller that is strong enough and not addictive. Somebody is working on it and I'll take their trials. Lol.
Initially, I was taking so many otc painkillers, my stomach was getting an ulcer. What's the alternative? None I can be sure of.
I empathize with all of you. When I was in bed, unable to move, years ago, I thought about suicide and realized that would only hurt family and friends for all their lives.
I pray for the ultimate painkiller so we can all be happy!
Reply
 
avatar
ctbeth responded:
Hi from Connecticut~


Since it's been over two years since you've been taking opiate pain meds, your tolerance is probably really low, or non-existent.

Maybe Tramadol (Ultram) would give you some pain relief.

What about just a PRN opiate that you can take only when you really, really need.

Why would you not take opiates if they can help your quality of life? If you do become dependent, it's not a sign of weakness, and it is not addiction.

If you decide that you don't want to take the med, your MD can help you titrate down/ wean off. You don't have to suffer withdrawal symptoms.

You sound like such a sweet person; I hate to think of your suffering so needlessly.

CTB
 
avatar
77grace responded:
Greetings to a felow pain sufferer,
I also have had chronic pain for a very long time and its really bad too!
Unfortunatly it doesn't seem like my meds help much right now!But mine is always worse when I have headaches on top of it like now!
I have also gone off my meds both ways cold turkey and detox!
So ,maybe I don't totally understand,are you an addict or did you become physically dependant on the meds????That can happen easily and then sometimes we cross the line into addiction!
Anyway,hope you feel better or find mediatation to help more!
77grace


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

Coping Technic: Rhythm
Often the treasured Holiday Music by the time the Holiday arrives is 4 ME considered a headache...some how there is always someone in MY ... More
Was this Helpful?
1 of 5 found this helpful

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.